Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, like most creative geniuses (snark ;-) ) I am Bi-Polar.

To treat this *rare* condition, my Doctor has prescribed Lithium Carbonate (along with a cocktail of other rather appropriate medications, ... Lamictal, Clonazepam... and for my rather sleepless nature - Ambien.)

At first all these different pills caused no real side effects (besides the ones that are usually most associated with taking them)

EXCEPT, now I have to avoid laying down for at least 30 minutes after taking my meds.

Why you might ask?

Because Lithium and her friends seem to want to come bounding out of my belly as fast as they got there -- BUT it's not nausea... it more like a sudden jolting of air in my stomache wishing it could force it's way up and out, and take the little pills with it...

I take my morning Lithium and all day long I am forced to drink something bubbly to help me burp. I have gone so far to have a friend pat me on the back to help ease the air out of me... it's silly, really silly - and yet TERRIBLY ANNOYING! arch 8-|

I've searched the Internet high and low for an answer - but can't seem to fine one. Is there anyone else out there experiencing this pharmaceutically induced burping compulsion ?

Loading...

before i started taking lithium i hardly never burped, EVER! at first when i started taking it everything was going well until one day i started burping excessively after eating and drinking. Do you think the cause for the burping is due to the lithium?
Reply

Loading...

it happens to me to should i stop taking lithium all together?
Reply

Loading...

PolarSquirrel wrote:rched the Internet high and low for an answer - but can't seem to fine one. Is there anyone else out 


Yes it seems to gas me up as-well. Also loose bowel movements. My GP presribed a PPI Which worked for a week or so but now symptoms have returned in the evenings. Carbonated drinks do give me relief in the form of a good burp!



Reply

Loading...

Lithium for just about 9 months @ 3 x 300 mg / day. Only recently, in the past 45-50 days I have been experience belching & abdominal gas with minor nausea (typically worse if haven't eaten in >3 hours) & sometimes the belches get stuck in my throat. The only thing that helps is tea or eating something, but I normally take meds right before bed to avoid experiencing the symptons consciously, but it's been sneaking in real quick these days. I started splitting 2 x 300mg @ night & 1 x 300 mg in the morning, still get it. The only thing that helps is eating simple food or tea. Eating isn't convenient or healthy before bed, so I just try to have a late dinner. I have started having tea at bed & it helps a little bit.
Reply

Loading...

Oh my GOD, I'm not ALONE!!!!! T_T I can't lay down right after I've taken my night meds because of the insane burping, but my morning dose NEVER does this to me. (I just took my PM pills and am burping like an sob, hence this post. -_-) I'm preeeetty sure it has to do with my capsules (I take 2 -300mg capsules at night.) because my 450mg tab doesn't do this to me.

What dosage are YOU on? :/
Reply

Loading...

Keep in mind that there are 3 different kinds of pills for the 300mgs, one of them being an extended release (the coated one), another being a regular pill and the third one being a capsule. If I remember correctly, the extended release made me extremely nauseous, so I asked to be switched to the capsule. The burping is painful and embarrassing, but it's a hell of a lot easier to deal with than the nausea.
Reply

Loading...